Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Bactrim?
Jan 7, 2000

Does Bactrim cause yeast infections? If so would it be worse in someone with HIV? Please answer we need to know if it is worth it to take this drug to help keep away other infections. Thank you so much for your time.

Response from Dr. Feinberg

Any broad-spectrum antibiotic, like Bactrim, can predispose you to yeast infections, whether you're HIV+ or HIV-. This is probably more likely to happen if you are HIV+. But if your T cells are low enough that your doctor wants to to take bactrim to prevent Pneumocystis pneumonia (PCP), then it is more important to take the bactrim and deal with the yeast infections when or if they develop. Although yeast infections are annoying, they are easily treated in most people, and are not life-threatening like PCP.


Previous
Bad Reaction to Bactrim
Next
Pneumocystis carinii

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement